Alert archive / Maine / Special Weather Statements in 2013
Special Weather Statement, NWS Gray, ME
NWS Gray, ME issued this special weather statement at Jul 18, 2013, 8:21 PM EDT for Oxford County, Maine. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2013, 8:21 PM EDT (00:21 UTC)
- Expired
- Jul 18, 2013, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Gray, ME
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 74 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
797
WWUS81 KGYX 190021
SPSGYX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
821 PM EDT THU JUL 18 2013
MEZ008-012-013-020-190045-
ANDROSCOGGIN-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
821 PM EDT THU JUL 18 2013
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD
COUNTY AND FRANKLIN COUNTY THROUGH 845 PM EDT...
AT 822 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF WILTON...OR ABOUT 10
MILES WEST OF FARMINGTON...MOVING SOUTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TEMPLE...WILTON...EAST
WILTON...FARMINGTON...NEW SHARON...JAY AND CHESTERVILLE THROUGH 845
PM EDT.
HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4449 7011 4448 7012 4446 7013 4460 7048
4474 7039 4464 7000
$$
POHLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this special weather statement went out at Jul 18, 6:17 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 18, 6:17 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
617 PM EDT THU JUL 18 2013
.SYNOPSIS...
VERY HOT AND HUMID AIR MOVES IN FOR FRIDAY INTO SATURDAY. A COLD
FRONT WILL WILL CROSS THE REGION SATURDAY...SETTING OFF SHOWERS
AND THUNDERSTORMS...AND SOME OF THOSE STORMS COULD BE SEVERE.
COOLER AND LESS HUMID HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
SUNDAY THOUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WILL UPDATE TO INPUT LATEST OBSERVED DATA. HAVE INCREASED THE
CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING BASED ON THE
LATEST RADAR. WILL MENTION GUSTY WINDS AND HEAVY RAIN POSSIBLE
WITH SOME THUNDERSTORMS THIS EVENING.
PREVIOUS DISCUSSION...
RELIED HEAVILY ON THE HRRR MODEL FOR THE FORECAST TONIGHT AS THIS
MODEL HAS HANDLED THINGS VERY WELL THE PAST FEW DAYS AND SEEMS TO
BE DOING SO ONCE AGAIN TODAY. CONVECTION HAS FIRED ON THE SEA
BREEZE BOUNDARY IN MAINE... WITH ACTIVITY TENDING TO FALL APART
AFTER IT ADVECTS INTO THE COOLER MARINE AIR. ADDITIONAL ISOLATED
STORMS HAVE DEVELOPED OVER THE HIGHER TERRAIN IN NEW HAMPSHIRE. A
LARGER AREA OF STORMS DEVELOPED OVER THE ADIRONDACKS OF UPSTATE
NEW YORK AND WILL CONTINUE TO PUSH EASTWARD THROUGH VERMONT AND
INTO NEW HAMPSHIRE THIS AFTERNOON. WIND SHEAR IS SUFFICIENT FOR
SUPERCELLS... AND ALREADY A FEW HAVE BEEN OBSERVED. DAMAGING WINDS
AND HAIL WOULD BE THE THREATS FROM STORMS TODAY... ALTHOUGH HEAVY
RAIN WILL ALSO OCCUR. MODERATE STORM MOTIONS SHOULD LIMIT THE
FLASH FLOODING THREAT. EXPECT MOST OF THE ACTIVITY THIS EVENING TO
DIE DOWN AND MOVE OFF TO THE EAST BY AROUND MIDNIGHT. TEMPERATURES
TONIGHT WILL BE WARM... WITH LOWS IN THE UPPER 60S AND LOW 70S.
FOG WILL BE POSSIBLE IN THE CONNECTICUT RIVER VALLEY.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
HOT AND HUMID AIR OVER THE MID ATLANTIC STATES TODAY... EVIDENCED
BY A BROAD AREA OF +20 C TEMPERATURES AT 850 MB... WILL BE
ADVECTED NORTHEAST AND INTO NEW ENGLAND ON FRIDAY. GFS AND NAM IN
GOOD AGREEMENT ON 850 MB TEMPERATURES OF +21 C BY FRIDAY AFTERNOON
OVER THE SOUTHERN HALF OF THE FORECAST AREA. IN ADDITION...
SOUTHWEST FLOW WILL TRANSPORT HIGH DEW POINTS INTO THE AREA.
EXPECT THE DAY TO START OFF WITH LOW 70S DEW POINTS OVER MUCH OF
THE REGION. BUT A SURFACE TROUGH WILL PUSH EASTWARD ACROSS THE
AREA... SHIFTING WINDS FROM THE SOUTH TO THE WEST-SOUTHWEST. THIS
WEST TO SOUTHWEST WIND WILL HAVE A SIGNIFICANT DOWNSLOPING
COMPONENT TO IT... ALLOWING FOR GREATER MIXING. THIS MEANS THREE
THINGS... HIGHER TEMPERATURES... LOWER DEW POINTS... AND GREATER
WIND SPEEDS. AFTERNOON SOUNDINGS INDICATE THAT AS PEAK HEATING
OCCURS... DEW POINTS WILL FALL INTO THE MID 60S BEHIND THE SURFACE
TROUGH. WITH DOWNSLOPING CONDITIONS... THE HOTTEST TEMPERATURES
WILL OCCUR AT LOWER ELEVATIONS WHICH IN THIS CASE MEANS THE COAST.
IT DOES NOT LOOK LIKE THE SEA BREEZE WILL BE MUCH HELP OVER NEW
HAMPSHIRE AND SOUTHWEST MAINE ON FRIDAY AS SOUTHWEST WINDS KEEP
THE SEA BREEZE OFFSHORE. TEMPERATURES ARE EXPECTED TO RISE INTO
THE UPPER 90S TO NEAR 100 DEGREES OVER ROCKINGHAM AND YORK
COUNTIES. RECORD HIGH TEMPERATURES IN CONCORD (98) AND PORTLAND
(94) ARE IN DANGER OF BEING BROKEN.
TIME FOR A BRIEF LESSON ON THE HEAT INDEX. THE HEAT INDEX WAS
DEVELOPED AS A WAY TO APPROXIMATE THE "FEELS LIKE" TEMPERATURE. IT
COMBINES THE EFFECTS OF HEAT AND HUMIDITY TO COME UP WITH THE HEAT
INDEX VALUE. THE CALCULATION MAKES SOME ASSUMPTIONS THAT ARE OFTEN
THE CASE IN THE MOST OPPRESSIVELY HOT AND HUMID AIR MASSES...
ESPECIALLY THOSE THAT OCCUR FREQUENTLY IN THE SOUTH. HOWEVER...
THESE ASSUMPTIONS ARE NOT ALWAYS PRESENT. SOME OF THE ASSUMPTIONS
INVOLVED INCLUDE A RELATIVE HUMIDITY OF AT LEAST 40 PERCENT AND
LIGHT WIND SPEEDS. IN A HUMID ENVIRONMENT... THE BODY'S NORMAL WAY
OF COOLING ITSELF THROUGH SWEAT IS HAMPERED AS THE SWEAT DOES NOT
EVAPORATE OFF THE SKIN QUICKLY ENOUGH. HOWEVER... WITH RELATIVE
HUMIDITY BELOW 40 PERCENT... THE HUMIDITY DOES NOT HAVE AS GREAT
OF AN EFFECT ON THE BODY. ALSO... IF WINDS ARE STRONGER THE SWEAT
IS ABLE TO EVAPORATE BETTER DUE TO BETTER AIR FLOW NEAR THE SKIN
SURFACE. FOR FRIDAY IN NORTHERN NEW ENGLAND... ONE OR BOTH OF
THESE ASSUMPTIONS WILL FAIL. FORECAST RELATIVE HUMIDITY FALLS
BELOW 40 PERCENT DURING THE PEAK HEAT OF THE AFTERNOON AND WINDS
WILL BE GUSTING TO 25 MPH. BOTH OF THESE FACTORS WILL ACT TO
LIMIT THE ACTUAL EFFECT OF THE HEAT AND HUMIDITY... THOUGH HEAT
INDEX VALUES WILL BE VERY HIGH. THIS DOES NOT RENDER THE HEAT
INDEX MEANINGLESS... BUT INDICATES THAT THESE FACTORS MAY
PROVIDE SOME SLIGHT RELIEF FROM WHAT CONDITIONS OTHERWISE COULD
BE.
IN SPITE OF ANY LIMITATIONS INVOLVED IN THE HEAT INDEX... THE HEAT
AND HUMIDITY IS GOING TO FEEL OPPRESSIVE ON FRIDAY ESPECIALLY BY
NORTHERN NEW ENGLAND STANDARDS. HEAT INDEX VALUES ARE FORECAST TO
RISE ABOVE 100 DEGREES FOR SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST
MAINE. A HEAT ADVISORY HAS BEEN ISSUED TO DRAW ATTENTION TO THIS
THREAT AND ALERT PEOPLE TO THE THREATS CAUSED BY THE HIGH HEAT AND
HUMIDITY. IT IS POSSIBLE THAT HEAT INDEX VALUES MAY RISE TO 105
DEGREES OR HIGHER OVER ROCKINGHAM... STRAFFORD... AND YORK
COUNTIES. IF IT DOES SO... THIS WILL TECHNICALLY REACH EXCESSIVE
HEAT WARNING CRITERIA FOR NORTHERN NEW ENGLAND. IT WAS DECIDED NOT
TO ISSUE AN EXCESSIVE HEAT WARNING AT THIS TIME DUE TO THE
UNCERTAINTY REGARDING MAXIMUM TEMPERATURES ACTUALLY REACHING THE
EXTREME VALUES FORECAST AND THE POSSIBILITY OF LOWER DEW POINTS
AND GUSTY WINDS IN THE AFTERNOON. LATER FORECAST SHIFTS MAY FEEL
THE NEED TO UPGRADE TO A WARNING FOR PORTIONS OF THE ADVISORY AREA
IF THE CURRENT FORECAST HOLDS TRUE. THOSE WITH OUTDOOR ACTIVITIES
PLANNED... AND THOSE WITHOUT ACCESS TO AIR CONDITIONING WILL BE
PARTICULARLY VULNERABLE TO THE HEAT.
WITH THE HEAT AND HUMIDITY IN PLACE... THERE WILL ALSO BE PLENTY
OF INSTABILITY AVAILABLE FOR AFTERNOON THUNDERSTORMS. THIS APPEARS
MOST LIKELY IN NORTHERN AREAS. MODERATE TO STRONG MID/UPPER LEVEL
WINDS SUGGEST THAT ORGANIZED THUNDERSTORMS ARE POSSIBLE... AND
THUS SEVERE THUNDERSTORMS MAY OCCUR. HEAVY RAINFALL WILL ALSO BE A
THREAT DUE TO THE HUMID AIR IN PLACE.
TEMPERATURES WILL NOT COOL DOWN MUCH FRIDAY NIGHT AS HIGH HUMIDITY
AND SOME CLOUD COVER KEEP TEMPERATURES IN THE 70S AT NIGHT FOR
MOST AREAS. THIS WILL MAKE IT DIFFICULT FOR HOT BUILDINGS WITHOUT
AIR CONDITIONING TO COOL DOWN AT NIGHT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
MAIN FOCUS OF THE EXTENDED FORECAST WILL BE SATURDAY AS SURFACE COLD
FRONT DROPS SOUTH INTO HOT AND VERY HUMID AIR MASS. DECENT HEIGHT
FALLS WILL BE ACCOMPANIED BY MODERATE TO STRONG MID-LEVEL
WINDS...ABOVE HIGHLY UNSTABLE SURFACE AIR. THIS WILL SET THE STAGE
FOR GOOD POTENTIAL FOR SEVERE WEATHER ON SATURDAY...ESPECIALLY IN
THE FORM OF DAMAGING WINDS. ONE LIMITING FACTOR COULD BE TIMING
OF PASSAGE OF PRE-FRONTAL TROUGH AND SUBSEQUENT COLD FRONT...WHICH
MAY CAUSE BEST CONVECTIVE FORCING TO OCCUR TOO EARLY.
HOWEVER...GIVEN WARM AND HUMID FRIDAY NIGHT...COULD SEE SEVERE
WEATHER AS EARLY AS LATE MORNING. THE SCATTERED THUNDERSTORMS WILL
LIKELY CONTINUE INTO EARLY EVENING...BUT SHOULD END QUICKLY
AFTER THAT...WITH COOLER AND AND LESS HUMID BEGINNING TO SPILL
INTO THE CWA BEFORE DAYBREAK SUNDAY.
THE COOLER AND LESS HUMID HIGH PRESSURE WILL REMAIN OVER THE CWA
INTO TUESDAY. THE NEXT CHANCE OF RAIN WILL BE LATE TUESDAY INTO
WEDNESDAY AS A WARM FRONT PUSHES NE INTO NEW ENGLAND.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY NIGHT/...VFR EXPECTED THROUGH FRIDAY
NIGHT...EXCEPT FOR AFTERNOON/EVENING THUNDERSTORMS POSSIBLE AT
ALL TAF SITES AND LATE NIGHT FOG MAINLY AT LEB AND HIE WHICH COULD
LOWER CIG/VSBY.
LONG TERM...STRONG THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS
ARE LIKELY AT TIMES ON SAT INTO SAT EVENING. OTHERWISE EXPECT MAINLY
VFR THROUGH TUE.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...WILL UPDATE TO INPUT
LATEST OBSERVED DATA RESULTING IN NO MORE THAN A FEW TWEAKS TO THE
PREVIOUS FORECAST. SOUTHWEST WINDS WILL INCREASE ON FRIDAY AND MAY
SEE A FEW GUSTS APPROACH SCA LEVELS. WAVE HEIGHTS WILL INCREASE
AND MAY RISE TO AROUND THE 5 FT THRESHOLD FOR AN SCA FRIDAY
AFTERNOON INTO FRIDAY NIGHT OVER THE OPEN WATERS.
LONG TERM...BORDERLINE SCA ON SATURDAY WITH SEAS TO AROUND 5 FT...
AND SW WINDS APPROACHING 25 KTS. WINDS SHIFT TO NW SATURDAY NIGHT
AND WEAKEN. THE WATERS REMAIN GENERALLY QUIET SUNDAY THRU TUESDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...HEAT ADVISORY FROM 10 AM TO 7 PM EDT FRIDAY FOR MEZ012-018>021-
023-024.
NH...HEAT ADVISORY FROM 10 AM TO 7 PM EDT FRIDAY FOR NHZ006-008>010-
013-014.
MARINE...NONE.
&&Hazardous weather outlook, Jul 18, 3:40 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 340 PM EDT THU JUL 18 2013 MEZ007>009-013-014-022-025>028-NHZ001>005-007-191000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-INTERIOR WALDO-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SULLIVAN- 340 PM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE VERY HEAVY RAINFALL AND STRONG GUSTY WINDS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE COMBINATION OF HIGHS ABOVE 90 DEGREES ON FRIDAY AND HIGH HUMIDITY LEVELS COULD PRODUCE HEAT INDICIES OF 95 TO 100 ON FRIDAY. STRONG STORMS ARE POSSIBLE ON FRIDAY...BUT WILL BE A LARGER THREAT ON SATURDAY AS A COLD FRONT DROPS SOUTH THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ012-018>021-023-024-NHZ006-008>010-013-014-191000- SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-COASTAL YORK-COASTAL CUMBERLAND-SOUTHERN CARROLL-MERRIMACK- BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 340 PM EDT THU JUL 18 2013 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE VERY HEAVY RAINFALL AND STRONG GUSTY WINDS THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THE COMBINATION OF HIGHS IN THE MID TO UPPER 90S AND HIGH HUMIDITY LEVELS COULD PRODUCE HEAT INDICIES IN EXCESS OF 100 ON FRIDAY IN SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE. STRONG STORMS ARE POSSIBLE ON FRIDAY...BUT WILL BE LARGER THREAT ON SATURDAY AS A COLD FRONT DROPS SOUTH THROUGH THE REGION. STRONG STORMS ARE POSSIBLE ON FRIDAY...BUT WILL BE A LARGER THREAT ON SATURDAY AS A COLD FRONT DROPS SOUTH THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-191000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 340 PM EDT THU JUL 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON FRIDAY AFTERNOON...WITH A BETTER CHANCE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 18, 5:43 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 543 PM EDT THU JUL 18 2013 MEZ012-019-182215- INTERIOR CUMBERLAND-SOUTHERN OXFORD- 543 PM EDT THU JUL 18 2013 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND CUMBERLAND COUNTY THROUGH 615 PM EDT... AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF DENMARK...OR ABOUT 10 MILES SOUTHEAST OF FRYEBURG...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND HIRAM...DENMARK... SEBAGO...EAST SEBAGO...SEBAGO LAKE STATE PARK...BIG BASIN...FRYE ISLAND...LOWER BAY...RAYMOND AND NORTH WINDHAM THROUGH 615 PM EDT. HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND LOW-LYING AREAS. GUSTY WINDS TO 40 MPH ARE ALSO POSSIBLE. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4394 7032 4373 7043 4390 7092 4399 7088 POHL
Special weather statement, Jul 18, 5:46 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 546 PM EDT THU JUL 18 2013 MEZ021-022-026>028-182230- COASTAL WALDO-INTERIOR WALDO-KENNEBEC-KNOX-LINCOLN- 546 PM EDT THU JUL 18 2013 ...STRONG THUNDERSTORMS WILL IMPACT KNOX COUNTY...LINCOLN COUNTY... WALDO COUNTY AND KENNEBEC COUNTY THROUGH 630 PM EDT... AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF PALERMO...OR ABOUT 12 MILES NORTHEAST OF AUGUSTA...MOVING SOUTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WINDSOR... PALERMO...SOMERVILLE...LAKE ST. GEORGE STATE PARK...JEFFERSON... WASHINGTON...APPLETON...WARREN...UNION AND HOPE THROUGH 630 PM EDT. HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND LOW-LYING AREAS. IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5 MILES AWAY FROM THE PARENT THUNDERSTORM. LAT...LON 4428 6904 4408 6922 4434 6972 4449 6958 POHL
Special weather statement, Jul 18, 5:47 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
547 PM EDT THU JUL 18 2013
NHZ007-008-182230-
MERRIMACK-SULLIVAN-
547 PM EDT THU JUL 18 2013
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND MERRIMACK
COUNTY THROUGH 630 PM EDT...
AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER NEWBURY...OR ABOUT 7 MILES SOUTH OF
NEW LONDON...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND PILLSBURY STATE PARK...MOUNT SUNAPEE
STATE PARK...JOHN HAY NATIONAL WILDLIFE REFUGE...NEWBURY...GOSHEN...
WADLEIGH STATE PARK...SUTTON...BRADFORD...WARNER AND HENNIKER THROUGH
630 PM EDT.
HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4327 7218 4343 7205 4322 7152 4307 7165
4315 7168 4311 7185 4312 7187 4320 7192
4318 7201
POHLSpecial weather statement, Jul 18, 5:54 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
554 PM EDT THU JUL 18 2013
MEZ014-182230-
SOUTHERN SOMERSET-
554 PM EDT THU JUL 18 2013
...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 630 PM
EDT...
AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BRIGHTON...OR ABOUT 18 MILES NORTH
OF SKOWHEGAN...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND BRIGHTON...HARMONY...CAMBRIDGE...RIPLEY
AND HARTLAND THROUGH 630 PM EDT.
HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4485 6946 4500 6978 4507 6975 4506 6963
4502 6961 4503 6953 4505 6950 4504 6933
POHLLocal storm report, Jul 18, 7:25 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
725 PM EDT THU JUL 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG RAYMOND 43.04N 71.18W
07/18/2013 ROCKINGHAM NH PUBLIC
TREES AND WIRES DOWN AND TWO CARS DAMAGED...TIME
ESTIMATED BY RADAR
&&
EVENT NUMBER GYX1300234
MPKSpecial weather statement, Jul 18, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
821 PM EDT THU JUL 18 2013
MEZ008-012-013-020-190045-
ANDROSCOGGIN-NORTHERN FRANKLIN-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
821 PM EDT THU JUL 18 2013
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD
COUNTY AND FRANKLIN COUNTY THROUGH 845 PM EDT...
AT 822 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES WEST OF WILTON...OR ABOUT 10
MILES WEST OF FARMINGTON...MOVING SOUTHEAST AT 20 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TEMPLE...WILTON...EAST
WILTON...FARMINGTON...NEW SHARON...JAY AND CHESTERVILLE THROUGH 845
PM EDT.
HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4449 7011 4448 7012 4446 7013 4460 7048
4474 7039 4464 7000
POHLThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:44 PM EDT | Flash Flood Warning | GYX | Franklin, Kennebec, Oxford, Somerset | 4 hr |
| Jul 19, 3:31 AM EDT | Small Craft Advisory | GYX | 35 hr | |
| Jul 19, 8:33 AM EDT | Special Weather Statement | GYX | Somerset | 57 min |
| Jul 19, 9:00 AM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 45 min |
| Jul 19, 5:45 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford, Somerset | 45 min |
| Jul 19, 6:26 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 34 min |
| Jul 19, 6:39 PM EDT | Special Weather Statement | GYX | Franklin | 51 min |
| Jul 19, 6:46 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford, Somerset | 44 min |
| Jul 19, 7:28 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 47 min |
| Jul 18, 8:27 PM EDT | Special Weather Statement | GYX | Merrimack | 33 min |
| Jul 18, 8:56 PM EDT | Areal Flood Advisory | GYX | Merrimack | 79 min |
| Jul 19, 8:08 AM EDT | Excessive Heat Warning | GYX | Rockingham, Strafford | 11 hr |
| Jul 19, 5:09 PM EDT | Special Weather Statement | GYX | Coos | 36 min |
Nearby
Special Weather Statements in Maine, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.